Puerto Rico, 2014Flooding in Puerto Rico, September 25, 2014
September 25, 2014 · NWS SJU · 4 events in 4 counties and zones
An upper level low/TUTT moved across PR resulting in moisture and instability producing periods of intense rainfall and frequent lightning across most part of the island.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low/TUTT moved across PR resulting in moisture and instability producing periods of intense rainfall and frequent lightning across most part of the island.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 25, 10:36 AM AST, 18 minutes earlier.
Area forecast discussion, Sep 25, 10:36 AM AST, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1036 AM AST THU SEP 25 2014
.SYNOPSIS...UPPER LEVEL LOW/TUTT NORTHEAST OF THE AREA WILL
AMPLIFY SOUTHWESTWARD NEXT NEXT 24 HRS THEN GRADUALLY WEAKEN EARLY
NEXT WEEK.
&&
.DISCUSSION...AS TUTT AMPLIFIES...EXPECT INFLOW OF CYCLONIC
VORTICITY TO TRIGGER NMRS SHOWERS AND THUNDERSTORMS FRI AND SAT.
WINDS HAVE SHIFTED TO THE NORTHEAST TODAY BUT ARE EXPECTED TO VEER
QUICKLY TO THE EAST AND SOUTHEAST FRI AND SAT WHILE ALSO
WEAKENING. ATMOSPHERE IS EXPECTED TO BECOME VERY UNSTABLE AND IN
COMBINATION WITH THE WEAKENING STEERING FLOW AND STRONG FORCING
MAY RESULT IN WIDESPREAD CONVECTION CAPABLE OF PRODUCING INTENSE
RAINFALL IN A SHORT PERIOD OF TIME WHICH MAY RESULT IN FLASH
FLOODING FRI AND SAT. A FLASH FLOOD WATCH IS BEING CONSIDERED.
DRYING IS NOW EXPECTED ON SUNDAY AS TUTT PATTERN WEAKENS RAPIDLY
AND DRYER AIR ADVECTS IN FROM THE SOUTH.
&&
.AVIATION...T-STORMS LIKELY AT JMZ AND JPS LATER THIS AFTERNOON.
MVFR/IFR CONDITIONS LIKELY FOR A FEW HOURS.
&&
.MARINE...WINDS 10-15 KT AND SEAS 2-4 FT. SCT SHOWERS AND T-STORMS
BECOMING MORE NMRS FRI AND SAT WITH HEAVY RAINFALL AND FREQ
LIGHTNING. WINDS AND WAVES HIGHER NEAR THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 86 78 87 77 / 60 40 70 40
STT 87 78 88 78 / 50 40 60 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&
64/64
Hazardous weather outlook, Sep 25, 6:09 AM AST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
609 AM AST THU SEP 25 2014
AMZ710>745-PRZ001>013-261015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
609 AM AST THU SEP 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY OVER WESTERN PUERTO
RICO. LOCALLY HEAVY RAINFALL...LIGHTNING AND STRONG GUSTY WINDS
ARE POSSIBLE WITH THE HEAVIER STORMS. LOCALIZED URBAN FLOODING IS
POSSIBLE WITH THIS ACTIVITY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AN UPPER LEVEL LOW NORTHEAST OF THE AREA IS EXPECTED TO GRADUALLY
STRETCH TO THE WEST SOUTHWEST ACROSS THE LOCAL AREA. AS THE TROUGH
AMPLIFIES...SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED TO
DEVELOP DURING THE WEEKEND OVER THE LOCAL AREA. THESE SHOWERS AND
THUNDERSTORMS CAN PRODUCE PERIODS OF HEAVY RAINFALL...DAMAGING
WIND GUSTS...FREQUENT LIGHTNING AND SMALL HAIL. URBAN AND SMALL
STREAM FLOODING WILL BE POSSIBLE WITH THE HEAVIEST SHOWERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AMZ715-725-VIZ001-002-261015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
609 AM AST THU SEP 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AN UPPER LEVEL LOW NORTHEAST OF THE AREA IS EXPECTED TO GRADUALLY
STRETCH TO THE WEST SOUTHWEST ACROSS THE LOCAL AREA. AS THE TROUGH
AMPLIFIES...SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED TO
DEVELOP DURING THE WEEKEND. THESE SHOWERS AND THUNDERSTORMS CAN
PRODUCE PERIODS OF HEAVY RAINFALL...STRONG WIND GUSTS AND FREQUENT
LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Naguabo
- When
- September 25, 10:54 AM AST to 1:00 PM AST
- Where
- Naguabo County, 1.7 mi E of Naguabo to 1.56 mi E of Naguabo
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 18.215, -65.705
Route PR-31 was not passable due to Rio Blanco out of its banks.
Flood, Cabo Rojo
- When
- September 25, 2:53 PM AST to 3:30 PM AST
- Where
- Cabo Rojo County, 1.25 mi S of Cabo Rojo to 1.09 mi SSE of Cabo Rojo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 18.012, -67.130
Los Sosa sector was reported flooded with a small creek out of its banks.
Flood, Ponce
- When
- September 25, 2:55 PM AST to 3:30 PM AST
- Where
- Ponce County, 4.22 mi W of Ponce to 3.97 mi W of Ponce
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 18.042, -66.684
Road PR-132 was reported flooded.
Flood, Lajas
- When
- September 25, 2:55 PM AST to 3:30 PM AST
- Where
- Lajas County, 3.83 mi ENE of Lajas to 3.94 mi ENE of Lajas
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 18.026, -66.979
A small creek flooded road PR-327 at El Salao sector.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Nevada, September 25 to 27, 2014$607,000 · 55 kt wind · 17 events
- Heavy Rain in Florida, September 25 to 27, 20148 events
- Flash Flood and Heavy Rain in Florida, September 25 to 27, 2014$10,000 · 8 events
- Flash Flood and Debris Flows in California, September 25 to 27, 2014$5,000 · 4 events
- Dense Fog in Maryland, September 25 to 26, 20142 events
- Flood in New Mexico, September 25, 2014$500 · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, September 25, 20141 event
- Hail in New Mexico, September 25, 20141 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544116, 544121, 544122, 544124.